My 4yr old son has recently started on Montelukast 5mg tablet. However since he started it (to the day) he has changed and appears to be falling apart on me. Complete exhaustion (ie falling asleep late afternoon to following morning), dreadful behaviour (which isn't normally like him), sore throat which is hoarse. Has anyone else's children had this? I thought it might be a virus but I don't think it is anymore.

3 Replies

  • I've just been prescribed it this evening, and all the symptoms you describe are possible side effects, so if they started with the introduction of singulair then yes thats the cause.

    Accolate, may be something worth trying, sorry not for under 12's, but there must be another option if you can't put up with the side effects. Question- hows his asthma been since he's been on singulair?

  • Thanks for your message. We saw the GP and he advised us to take him off it on Fri pm. His asthma is ok, it is very intermittent but unfortunately when he does get it there is no warning and it usually entails a trip to A&E, so he needs something. The inhalers are causing him a problem (which I posted about a couple of weeks ago). The consultant says he is very very hypersensitive. We are seeing the consultant privately (waiting for hospital to contact us) as we either get cancelled appointments or a see a different person at each hospital appointment. I'm so tired of trying to sort it out and only the consultant at Bedford seems to have any clue but we never seem him, hence going privately now so we ensure that we see him.

  • hope things get sorted soon for you and your son. It may worth contacting the AsthmaUK advice team. I've contacted them twice, and had excellent advice from them. Email or phone, but I find email more conveninent, and you can make sure you get all the relevant details, and not forget anything.

    Good luck, let us know how you get on.


You may also like...